Alert archive / Michigan / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 77, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Jul 2, 2011, 7:56 PM EDT for Washtenaw County, Michigan. It was in force for 79 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2011, 7:56 PM EDT (23:56 UTC)
- Expired
- Jul 2, 2011, 9:15 PM EDT
- In force
- 79 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Washtenaw County, MI
The radar
The Detroit radar (KDTX), 58 km from the middle of the area, began a volume at 23:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 8:05 PM EDT | HAIL 0.75 | 1 S Saline, MI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 2, 2:24 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 11.9 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3122 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 648 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
101
WUUS53 KDTX 022356
SVRDTX
MIC161-030115-
/O.NEW.KDTX.SV.W.0077.110702T2356Z-110703T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
756 PM EDT SAT JUL 2 2011
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WASHTENAW COUNTY IN SOUTHEAST MICHIGAN...
* UNTIL 915 PM EDT
* AT 754 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
EAST OF MANCHESTER...AND MOVING EAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SALINE AROUND 805 PM EDT.
PITTSFIELD TOWNSHIP AND MILAN AROUND 810 PM EDT.
WHITTAKER AROUND 815 PM EDT.
WILLIS AROUND 820 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
WILLIS... DIXBORO... SALINE...
MILAN... MANCHESTER... DEXTER...
CHELSEA... ANN ARBOR...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
LAT...LON 4234 8363 4220 8370 4217 8354 4209 8354
4208 8412 4235 8413
TIME...MOT...LOC 2356Z 274DEG 37KT 4216 8388
WIND...HAIL 60MPH 1.00IN
$$
SC5 follow-up statements
084
WWUS53 KDTX 030010
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
810 PM EDT SAT JUL 2 2011
MIC161-030115-
/O.CON.KDTX.SV.W.0077.000000T0000Z-110703T0115Z/
WASHTENAW MI-
810 PM EDT SAT JUL 2 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WASHTENAW
COUNTY UNTIL 915 PM EDT...
AT 807 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SALINE...MOVING EAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
WHITTAKER AROUND 815 PM EDT.
WILLIS AROUND 820 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
WILLIS... DIXBORO... SALINE...
MILAN... MANCHESTER... DEXTER...
CHELSEA... ANN ARBOR...
A SECOND STORM WAS LOCATED NEAR CHELSEA MOVING EAST AT 25 MPH. THIS
STORM WILL BE NEAR ANN ARBOR AT 830 PM EDT.
LAT...LON 4234 8363 4220 8370 4217 8354 4209 8354
4208 8412 4235 8413
TIME...MOT...LOC 0009Z 278DEG 31KT 4215 8369
WIND...HAIL 60MPH 1.00IN
$$
MANN869
WWUS53 KDTX 030022
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
822 PM EDT SAT JUL 2 2011
MIC161-030115-
/O.CON.KDTX.SV.W.0077.000000T0000Z-110703T0115Z/
WASHTENAW MI-
822 PM EDT SAT JUL 2 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WASHTENAW
COUNTY UNTIL 915 PM EDT...
AT 819 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM CHELSEA TO WILLIS...MOVING EAST
AT 30 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
DEXTER AND ANN ARBOR AROUND 830 PM EDT.
DELHI MILLS AROUND 835 PM EDT.
BARTON HILLS AROUND 840 PM EDT.
DIXBORO AROUND 845 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
WILLIS... DIXBORO... SALINE...
MILAN... MANCHESTER... DEXTER...
CHELSEA... ANN ARBOR...
LAT...LON 4234 8363 4220 8370 4217 8354 4209 8354
4208 8412 4235 8413
TIME...MOT...LOC 0022Z 260DEG 27KT 4230 8395 4219 8356
WIND...HAIL 60MPH 1.00IN
$$
MANN835
WWUS53 KDTX 030038
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
838 PM EDT SAT JUL 2 2011
MIC161-030115-
/O.CON.KDTX.SV.W.0077.000000T0000Z-110703T0115Z/
WASHTENAW MI-
838 PM EDT SAT JUL 2 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WASHTENAW
COUNTY UNTIL 915 PM EDT...
AT 835 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM GRASS LAKE TO SALINE...MOVING
EAST AT 30 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
SALINE AND PLEASANT LAKE AROUND 845 PM EDT.
MILAN AND PITTSFIELD TOWNSHIP AROUND 850 PM EDT.
CHELSEA AND WHITTAKER AROUND 900 PM EDT.
WILLIS AROUND 905 PM EDT.
ANN ARBOR AND BARTON HILLS AROUND 915 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
WILLIS... DIXBORO... SALINE...
MILAN... MANCHESTER... DEXTER...
CHELSEA... ANN ARBOR...
LAT...LON 4234 8363 4220 8370 4217 8354 4209 8354
4208 8412 4235 8413
TIME...MOT...LOC 0038Z 260DEG 27KT 4222 8423 4218 8384
WIND...HAIL 60MPH 1.00IN
$$
MANN437
WWUS53 KDTX 030051
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
851 PM EDT SAT JUL 2 2011
MIC161-030115-
/O.CON.KDTX.SV.W.0077.000000T0000Z-110703T0115Z/
WASHTENAW MI-
851 PM EDT SAT JUL 2 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WASHTENAW
COUNTY UNTIL 915 PM EDT...
AT 848 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM GRASS LAKE TO SALINE...MOVING
EAST AT 30 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
CHELSEA AND WHITTAKER AROUND 900 PM EDT.
WILLIS AROUND 905 PM EDT.
DEXTER AROUND 910 PM EDT.
ANN ARBOR AND BARTON HILLS AROUND 915 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
WILLIS... DIXBORO... SALINE...
MILAN... MANCHESTER... DEXTER...
CHELSEA... ANN ARBOR...
LAT...LON 4234 8363 4220 8370 4217 8354 4209 8354
4208 8412 4235 8413
TIME...MOT...LOC 0051Z 260DEG 27KT 4223 8410 4219 8371
WIND...HAIL 60MPH 1.00IN
$$
MANN988
WWUS53 KDTX 030113
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
913 PM EDT SAT JUL 2 2011
MIC161-030124-
/O.EXP.KDTX.SV.W.0077.000000T0000Z-110703T0115Z/
WASHTENAW MI-
913 PM EDT SAT JUL 2 2011
...THE SEVERE THUNDERSTORM WARNING FOR WASHTENAW COUNTY WILL EXPIRE
AT 915 PM EDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA. HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.
LAT...LON 4234 8363 4220 8370 4217 8354 4209 8354
4208 8412 4235 8413
TIME...MOT...LOC 0114Z 260DEG 27KT 4226 8387 4222 8348
$$
SCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 6:58 PM EDT, 58 minutes earlier.
Area forecast discussion, Jul 2, 6:58 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
658 PM EDT SAT JUL 2 2011
.UPDATE...
CANCELLED SEVERE THUNDERSTORM WATCH FOR SAGINAW VALLEY INTO PARTS
OF THE THUMB AND PARTS OF THE I 69 CORRIDOR NOW THAT MAIN LINE OF
THUNDERSTORMS HAS SHIFTED EAST. THERE WILL BE A CHANCE OF A SHOWER
OR THUNDERSTORM EVEN IN THESE AREAS EARLY THIS EVENING BEFORE COLD
FRONT SCOURS OUT UNSTABLE AIR COMPLETELY. WILL ALLOW THE REST OF
THE WATCH TO CONTINUE AS SEVERE THUNDERSTORMS REMAIN ACTIVE FROM
WEST OF PORT HURON SOUTHWEST INTO THE NORTHERN SUBURBS OF DETROIT.
ADDITIONAL ACTIVITY MAY STILL DEVELOP FURTHER SOUTH TO THE OHIO
COUNTY LINE...BUT COVERAGE WILL LIKELY BE LIMITED.
&&
.AVIATION...
//DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED AHEAD OF A WARM
FRONT AS IT LIFTS OUT OF THE STATE. THE PRIMARY IMPACT OF THIS
ACTIVITY WILL BE SCATTERED TO PERHAPS LOCALLY BROKEN VFR CIGS AT OR
ABOVE ABOUT 6KFT. ASIDE FROM A STRAY SHOWER...PRECIPITATION IS NOT
EXPECTED TO AFFECT THE AIRFIELDS OF SOUTHEAST MICHIGAN THIS MORNING.
IT IS BECOMING INCREASINGLY LIKELY THAT THUNDERSTORMS WILL DEVELOP
AHEAD OF A COLD FRONT AS IT PROGRESSES SOUTH ACROSS THE AREA THIS
AFTERNOON. ALTHOUGH THERE CONTINUES TO BE UNCERTAINTY...THE BEST
ESTIMATE AT THIS TIME IS FOR THUNDERSTORMS TO DEVELOP INVOF
KMBS/KFNT DURING THE EARLY/MID AFTERNOON HOURS AND QUICKLY MOVE
SOUTHWARD POTENTIALLY AFFECTING THE REMAINDER OF THE
AIRFIELDS...DEPENDING ON THE DEGREE OF COVERAGE...BETWEEN
APPROXIMATELY 21Z AND 01Z. CONFIDENCE IN THUNDERSTORM ACTIVITY IS
HIGHEST FURTHER SOUTH. WINDS WILL VEER TO THE NORTHWEST BEHIND THE
FRONT THIS EVENING.
//DTW THRESHOLD THREATS...
* THUNDERSTORMS...THERE IS MODERATE CONFIDENCE THAT THUNDERSTORMS
WILL AFFECT KDTW AS WELL AS MODERATE CONFIDENCE IN THE 21Z-00Z
TIMING WINDOW.
* THERE IS MODERATE CONFIDENCE THAT CEILINGS WILL FALL BELOW 5000
FEET COINCIDENT WITH THE FRONTAL PASSAGE/THUNDERSTORM CHANCE AND LOW
CONFIDENCE THAT CEILINGS WILL FALL BELOW 5000 FEET AGAIN LATE
TONIGHT.
&&
.PREV DISCUSSION...ISSUED 231 PM EDT SAT JUL 2 2011...CORRECTED/
SHORT TERM...
OPPRESSIVE HUMIDITY COUPLED WITH TEMPERATURES SOARING INTO THE LOW
TO MID 90S HAS LEAD TO HEAT INDICES IN EXCESS OF 100 DEGREES. VERY
UNSTABLE AIRMASS IN PLACE...AS MLCAPES HAVE CLIMBED TO 4000 J/KG AS
OF 2 PM. COLD FRONT HAS NOW MOVED INTO WESTERN LOWER MICHIGAN...AND
IS SHOWING SIGNS OF CONVECTION TRYING TO GO UP (GRR ISSUED SVR)...AS
CAP IS BECOMING MARGINAL (SEE 18Z DTX SOUNDING). ENHANCED CONVERGENCE
ALONG THE FRONT WILL PROBABLY BE SUFFICIENT TO FIRE UP SCATTERED
ACTIVITY. A FEW SEVERE STORMS APPEAR LIKELY WITH THE EXTREME
INSTABILITY...TORRENTIAL RAINFALL...HAIL...AND LOCALIZED WET
MICROBURST DAMAGING WIND GUSTS. COLD FRONT LOOKS TO CLEAR THE STATE
RIGHT AROUND 00Z...ENDING THE THREAT FOR STORMS...WITH MOSTLY CLEAR
SKIES EXPECTED OVERNIGHT WITH TEMPERATURES FALLING INTO THE 60S AS
STEADY STREAM OF LOW LEVEL COLD ADVECTION PERSISTS THROUGH THE NIGHT.
LONG TERM...
A LARGE SURFACE HIGH DOMINATES SUNDAY AND THE FOURTH OF JULY. WNW
FLOW ALOFT HAS LITTLE ENERGY IN IT EITHER. ONLY REAL ISSUE IS THE
MID AND UPPER LEVEL MOISTURE FROM LATE SUNDAY TO ABOUT 12Z MONDAY.
THIS IS ASSOCIATED WITH A SHORTWAVE THAT WAS OVER WY AND WILL MOVE
SOUTH OF THE STATE. AT WORST THIS WILL BRING PARTLY CLOUDY SKIES
INTO PLAY FOR THE SOUTH HALF OF THE FORECAST AREA FOR SUNDAY NIGHT.
OTHERWISE...MOSTLY CLEAR SKIES DOMINATE SUNDAY AND THE 4TH WITH DRY
CONDITIONS THROUGH MOST LEVELS OF THE ATMOSPHERE. GUIDANCE TEMPS
WERE CLOSE AND HAVE NO REASON TO DIFFER FROM THAT.
500MB HEIGHTS CONTINUE TO INCREASE TUESDAY AND SFC HIGH PRESSURE
WILL STILL BE STATIONED OVER THE OHIO VALLEY. LOW PRESSURE DRAPED
ACROSS MICHIGAN WILL NOT PROCEED INTO THE CWA UNTIL TUESDAY
NIGHT...SO ONE MORE DAY OF WARM AND DRY WEATHER IS EXPECTED.
INCREASED POPS FOR THE OVERNIGHT AND DAYTIME WEDNESDAY AS MODELS
COME TOGETHER ON TIMING AND INTENSITY OF THE PASSING COLD FRONT
WEDNESDAY MORNING. A GOOD AMOUNT OF SUBSIDENCE AND DRY AIR ADVECTING
IN FROM THE NORTHWEST WILL CLEAR THINGS OUT FOR WEDNESDAY...BUT
MOISTURE WILL BE SLOWEST TO EXIT SOUTHEAST. BETTER CHANCE FOR CLEAR
SKIES THURSDAY AS A 1016MB SFC HIGH CENTERS ITSELF OVER LAKE
MICHIGAN. THAT DOMINATING HIGH WILL CONTROL THE REGION AND KEEP
TRANQUIL WEATHER IN THE FORECAST THROUGH DAY 7. NO HAZARDS EXPECTED
AND TEMPERATURES HEDGE TOWARD CLIMO NORMS.
MARINE...
THE EXTENDED PERIOD OF LIGHT WINDS AND SMALL WAVES LOOKS TO BE
CONTINUING FOR THE FORESEEABLE FUTURE OVER THE CENTRAL GREAT LAKES
REGION. WIND DIRECTION WILL SHIFT TO THE NORTHWEST TONIGHT BEHIND
COLD FRONT...AND CONTINUE INTO MONDAY.
SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON...A FEW OF
WHICH WILL BE STRONG TO SEVERE. THE NEXT CHANCE OF THUNDERSTORMS
IS TUESDAY NIGHT AND WEDNESDAY.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...HEAT ADVISORY...MIZ047-MIZ048-MIZ049-MIZ053-MIZ054-MIZ055-MIZ060-
MIZ061-MIZ062-MIZ063-MIZ068-MIZ069-MIZ070-MIZ075-MIZ076-MIZ082-
MIZ083...UNTIL 8 PM SATURDAY.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&
UPDATE.......DG
AVIATION.....DG
SHORT TERM...SF
LONG TERM....RBP/MM
MARINE.......SF
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Jul 2, 2:15 PM EDT, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 215 PM EDT SAT JUL 2 2011 MIZ047>049-053>055-060>063-068>070-075-076-082-083-030900- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 215 PM EDT SAT JUL 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY IS IN EFFECT FOR THE REST OF TODAY. PLEASE SEE THE LATEST URGENT WEATHER MESSAGE FOR DETAILS. A COLD FRONT IS EXPECTED TO TRIGGER SCATTERED THUNDERSTORMS AS IT MOVES THROUGH SOUTHEAST MICHIGAN LATE THIS AFTERNOON. A FEW OF THESE THUNDERSTORMS WILL LIKELY BE SEVERE...PRODUCING LARGE HAIL ONE INCH OR GREATER IN DIAMETER ALONG WITH WIND GUSTS GREATER THAN 60 MPH. STORM MOTION WILL BE EAST AT 25 MPH. TORRENTIAL RAINFALL WILL ALSO OCCUR WITH THERE THUNDERSTORMS...WHICH COULD LEAD TO URBAN FLOODING. THUNDERSTORMS WILL END EARLY THIS EVENING AS THE FRONT CLEARS THE STATE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE NEXT CHANCE FOR THUNDERSTORMS WILL BE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT AS THE NEXT LOW PRESSURE SYSTEM AFFECTS THE GREAT LAKES. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY. SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON. LCZ422-423-460-LEZ444-LHZ363-421-422-441>443-462>464-030900- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 215 PM EDT SAT JUL 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT A COLD FRONT IS EXPECTED TO TRIGGER SCATTERED THUNDERSTORMS AS IT MOVES THROUGH THE CENTRAL GREAT LAKES LATE THIS AFTERNOON. A FEW OF THESE THUNDERSTORMS WILL LIKELY BE SEVERE...PRODUCING LARGE HAIL ONE INCH OR GREATER IN DIAMETER ALONG WITH WIND GUSTS GREATER THAN 60 MPH. STORM MOTION WILL BE EAST AT 20 KNOTS. THUNDERSTORMS WILL END EARLY THIS EVENING AS THE FRONT CLEARS THE AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE NEXT CHANCE FOR THUNDERSTORMS WILL BE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT AS THE NEXT LOW PRESSURE SYSTEM AFFECTS THE GREAT LAKES. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED DURING THE AFTERNOON AND EVENING. LHZ361-362-030900- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- 215 PM EDT SAT JUL 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH PORTIONS OF LAKE HURON. .DAY ONE...TODAY AND TONIGHT A COLD FRONT IS EXPECTED TO TRIGGER SCATTERED THUNDERSTORMS AS IT MOVES THROUGH THE CENTRAL GREAT LAKES LATE THIS AFTERNOON. A FEW OF THESE THUNDERSTORMS WILL LIKELY BE SEVERE...PRODUCING LARGE HAIL ONE INCH OR GREATER IN DIAMETER ALONG WITH WIND GUSTS GREATER THAN 60 MPH. STORM MOTION WILL BE EAST AT 20 KNOTS. THUNDERSTORMS WILL END EARLY THIS EVENING AS THE FRONT CLEARS THE AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE NEXT CHANCE FOR THUNDERSTORMS WILL BE TUESDAY THROUGH WEDNESDAY AS THE NEXT LOW PRESSURE SYSTEM AFFECTS THE GREAT LAKES. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED DURING THE AFTERNOON. SF YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Local storm report, Jul 2, 6:39 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
639 PM EDT SAT JUL 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM TSTM WND GST 3 WSW ATTICA 43.01N 83.22W
07/02/2011 E50.00 MPH LAPEER MI TRAINED SPOTTER
0619 PM HAIL 5 NE METAMORA 43.00N 83.22W
07/02/2011 E0.75 INCH LAPEER MI TRAINED SPOTTER
0622 PM HAIL SSE HADLEY 42.95N 83.40W
07/02/2011 E0.75 INCH LAPEER MI TRAINED SPOTTER
ALSO ESTIMATED 55MPH WIND
0624 PM TSTM WND GST 1 S ORTONVILLE 42.83N 83.44W
07/02/2011 E57.00 MPH OAKLAND MI TRAINED SPOTTER
PEA SIZE HAIL REPORTED
0626 PM TSTM WND DMG 1 E CROSWELL 43.27N 82.59W
07/02/2011 SANILAC MI TRAINED SPOTTER
3 TO 4 INCH DIAMETER LIMBS DOWN. PEA SIZE HAIL ALSO
REPORTED.
&&
ADODSONLocal storm report, Jul 2, 7:16 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
716 PM EDT SAT JUL 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM TSTM WND DMG 6 ENE COLUMBIAVILLE 43.19N 83.30W
07/02/2011 LAPEER MI TRAINED SPOTTER
TREES AND WIRES/POLES DOWN.
0625 PM TSTM WND DMG 1 SSW ORTONVILLE 42.84N 83.45W
07/02/2011 OAKLAND MI TRAINED SPOTTER
TREES AND POWERLINES DOWN
0625 PM TSTM WND DMG 1 NNW ORTONVILLE 42.86N 83.45W
07/02/2011 OAKLAND MI TRAINED SPOTTER
POLES AND POWERLINES DOWN
0637 PM TSTM WND GST N CAPAC 43.02N 82.93W
07/02/2011 E55.00 MPH ST. CLAIR MI TRAINED SPOTTER
0657 PM HAIL 4 NE CLARKSTON 42.78N 83.36W
07/02/2011 E0.75 INCH OAKLAND MI TRAINED SPOTTER
0701 PM HAIL 4 S OXFORD 42.77N 83.26W
07/02/2011 E0.75 INCH OAKLAND MI TRAINED SPOTTER
WINDS UP TO 60 MPH ALSO REPORTED
&&
ADODSONLocal storm report, Jul 2, 7:19 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
719 PM EDT SAT JUL 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 4 W WEST BLOOMFIELD 42.57N 83.47W
07/02/2011 E1.00 INCH OAKLAND MI TRAINED SPOTTER
ALSO ESTIMATED 55 MPH WIND GUST.
&&
ADODSONLocal storm report, Jul 2, 7:23 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
723 PM EDT SAT JUL 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 PM TSTM WND GST 4 S OXFORD 42.77N 83.26W
07/02/2011 E60.00 MPH OAKLAND MI TRAINED SPOTTER
&&
ADODSONLocal storm report, Jul 2, 7:41 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
741 PM EDT SAT JUL 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM HAIL 2 W CANTON 42.31N 83.53W
07/02/2011 E0.88 INCH WAYNE MI TRAINED SPOTTER
0736 PM HAIL 1 NNW CANTON 42.32N 83.49W
07/02/2011 E1.00 INCH WAYNE MI TRAINED SPOTTER
0738 PM HAIL 2 S CANTON 42.28N 83.48W
07/02/2011 E1.00 INCH WAYNE MI TRAINED SPOTTER
&&
ADODSONLocal storm report, Jul 2, 7:47 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
747 PM EDT SAT JUL 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 PM HAIL 4 E CANTON 42.31N 83.41W
07/02/2011 E1.50 INCH WAYNE MI TRAINED SPOTTER
0742 PM HAIL 5 ENE CANTON 42.33N 83.39W
07/02/2011 E1.75 INCH WAYNE MI TRAINED SPOTTER
0742 PM HAIL 3 ENE CANTON 42.32N 83.42W
07/02/2011 E0.75 INCH WAYNE MI TRAINED SPOTTER
&&
ADODSONThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 4:58 AM EDT | Heat Advisory | DTX | Bay, Genesee, Huron, Lapeer, Lenawee, Livingston and 11 more | 15 hr |
| Jul 2, 3:10 PM EDT | Severe Thunderstorm Warning | DTX | Bay | 50 min |
| Jul 2, 3:22 PM EDT | Special Marine Warning | DTX | 98 min | |
| Jul 2, 4:03 PM EDT | Severe Thunderstorm Warning | DTX | Bay, Saginaw | 57 min |
| Jul 2, 4:14 PM EDT | Severe Thunderstorm Warning | DTX | Bay | 34 min |
| Jul 2, 4:43 PM EDT | Severe Thunderstorm Warning | DTX | Huron, Tuscola | 77 min |
| Jul 2, 4:59 PM EDT | Special Marine Warning | DTX | 91 min | |
| Jul 2, 5:01 PM EDT | Special Marine Warning | DTX | 119 min | |
| Jul 2, 5:07 PM EDT | Severe Thunderstorm Warning | DTX | Genesee | 53 min |
| Jul 2, 5:12 PM EDT | Severe Thunderstorm Warning | DTX | Sanilac | 78 min |
| Jul 2, 5:28 PM EDT | Severe Thunderstorm Warning | DTX | Lapeer, Tuscola | 77 min |
| Jul 2, 6:04 PM EDT | Areal Flood Advisory | DTX | Huron | 3 hr |
| Jul 2, 6:24 PM EDT | Severe Thunderstorm Warning | DTX | Saint Clair, Sanilac | 66 min |
| Jul 2, 6:30 PM EDT | Severe Thunderstorm Warning | DTX | Oakland | 60 min |
| Jul 2, 6:41 PM EDT | Severe Thunderstorm Warning | DTX | Livingston, Oakland | 66 min |
| Jul 2, 6:42 PM EDT | Severe Thunderstorm Warning | DTX | Lapeer, Macomb, Saint Clair | 63 min |
| Jul 2, 6:45 PM EDT | Special Marine Warning | DTX | 90 min | |
| Jul 2, 7:07 PM EDT | Special Marine Warning | DTX | 83 min | |
| Jul 2, 7:24 PM EDT | Severe Thunderstorm Warning | DTX | Washtenaw, Wayne | 81 min |
| Jul 2, 7:41 PM EDT | Severe Thunderstorm Warning | DTX | Macomb, Saint Clair | 37 min |
| Jul 2, 7:45 PM EDT | Special Marine Warning | DTX | 90 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.